Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Nonoscillation theorems for a nonlinear differential equation


Author: H. E. Gollwitzer
Journal: Proc. Amer. Math. Soc. 26 (1970), 78-84
MSC: Primary 34.42
DOI: https://doi.org/10.1090/S0002-9939-1970-0259243-3
MathSciNet review: 0259243
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is concerned with the problem of specifying growth conditions on the positive function $ q(t)$ which imply that all solutions of the nonlinear second order ordinary differential equation $ y'' + q(t)\vert y{\vert^\alpha }\operatorname{sgn} y = 0,\alpha > 0$, are nonoscillatory on a half line. Several different results are given, and the usual explicit monotonicity condition on $ q$ has been avoided to a certain degree.


References [Enhancements On Off] (What's this?)

  • [1] F. V. Atkinson, On second-order non-linear oscillations, Pacific J. Math. 5 (1955), 643-647. MR 17, 264. MR 0072316 (17:264e)
  • [2] C. V. Coffman and D. F. Ullrich, On the continuation of solutions of a certain non-linear differential equation, Monatsh. Math. 71 (1967), 385-392. MR 37 #3078. MR 0227494 (37:3078)
  • [3] C. V. Coffman and J. S. W. Wong, On a second order nonlinear oscillation problem, Carnegie-Mellon University Report 69-2.
  • [4] H. E. Gollwitzer, Nonlinear second order differential equations and Stieltjes integrals, University of Tennessee Report, April, 1969.
  • [5] S. P. Hastings, Boundary value problems in one differential equation with a discontinuity, J. Differential Equations 1 (1965), 346-369. MR 31 #4954. MR 0180723 (31:4954)
  • [6] J. W. Heidel, A nonoscillation theorem for a nonlinear second order differential equation, Proc. Amer. Math. Soc. 22 (1969), 485-488. MR 0248396 (40:1648)
  • [7] T. H. Hildebrandt, Introduction to the theory of integration, Pure and Appl. Math., vol. 13, Academic Press, New York, 1963. MR 27 #4900. MR 0154957 (27:4900)
  • [8] E. Hille, Non-oscillation theorems, Trans. Amer. Math. Soc. 64 (1948), 234-252. MR 10, 376. MR 0027925 (10:376c)
  • [9] D. V. Izjumova and I. T. Kiguradze, Some remarks on the solutions of the equation $ u'' + a(t)f(u) = 0$, Differencial'nye Uravnenija 4 (1968), 589-605. (Russian) MR 37 #3128. MR 0227544 (37:3128)
  • [10] I. T. Kiguradze, On the conditions for oscillation of solutions of the equation $ u'' + a(t)\vert u{\vert^n}\operatorname{sgn} u = 0$, Časopis Pěst. Mat. 87 (1962), 492-495. (Russian) MR 31 #6026. MR 0181800 (31:6026)
  • [11] W. Leighton, On self-adjoint differential equations of second order, J. London Math. Soc. 27 (1952), 37-47. MR 13, 745. MR 0046506 (13:745b)
  • [12] Z. Nehari, A nonlinear oscillation problem, J. Differential Equations 5 (1969), 452-460. MR 38 #3514. MR 0235203 (38:3514)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34.42

Retrieve articles in all journals with MSC: 34.42


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1970-0259243-3
Keywords: Nonoscillation, nonlinear, second order, bounded variation, Riemann-Stieltjes integral
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society